Here is a brief story, I am a healthy 28 year old Male, 6'4" 195lb. About 5 months ago, I was prescribed an antibiotic clindamycin (NEVER AGAIN) for a skin infection and since then I have been dealing with digestive issues. Abdominal pains, soft stools and occasional diarrhea. I got tested for cdiff 4 times (negative each time) and other infections also came back negative, I have also had blood work which came back completely normal. So, I am assuming that this is a simply a dysbiosis issue. I have been taking probiotics for about 4 months and I have seen some improvement. For the first three months I mostly tried L. Acidophilus (Pearls), B. Infantis (Align) and S. Boulardi (Florastor/Jarrows). About 5 weeks ago I added Jarrows EPS which contains ( L. rhamnosus, L. helveticus, Bifidobacteria Longum, L. Casei, L. Plantarum, Lactococcus Lactis, B. Breve, Pediococcus acidilactici, 5Billion CFU total). At the time, I was also on S. Boulardi (Jarrows). After starting Jarrows EPS, I noticed that I would occasionally have a dazed/brain-foggish feeling along with a slight fatigue. I continued the probiotics for about 2 weeks and then stopped both of them completely. Initially I assumed that this was a die-off/herx reaction but now it has been 4 weeks after stopping the probiotics but I still get the brain fog feeling. I am positive that these brain-fog issues started after starting the probiotic. Nothing else in my diet changed during the period. About the time I got the brain fog, I noticed that my GI symptoms have improved, abdominal pains have reduced a lot, stools have firmed up, though I am not back to where I was.
I had CBC-diff and thyroid testing which was completely normal. My fasting blood Sugar
level was also normal. I am also drinking a lot of water. I am thinking of getting my B12, B6, Folic Acid, levels tested, but I doubt that these could have dropped off suddenly. My GI told me to wait for a while and see if there is any improvement. Any ideas on what could this be and how should I deal with this. Initially I thought that this was just a matter of time and it would go away on its own, but this has continued for 6 weeks and about four weeks after stopping the probiotic. I am loosing hope and I am not sure what should I do at this point.
Add To Favorites!